MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G46027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: surgical services materials supervisor.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a ureteroscopy with stone removal procedure, two ncompass nitinol tipless stone extractor baskets broke.Dr.Said the distal end with the ¿stick¿ is more flimsy than another manufacturer's one and that he is more careful while using this product.No unintended part of the device was left inside the patient's body.No additional procedures were required.There were no adverse effects to the patient as a result of these occurrences.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.Two devices were returned for investigation.The returned packaging confirms lot number 8869630.Device a was returned with the handle in the closed position and the basket formation in open position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 2.5 cm in length.Visual examination notes the support sheath is severed 2 mm past the nose of the mlla.The length between the points of separation measures 1.4 cm.The severed support sheath points of separation have a jagged appearance.The coil is broken at the end of the cannulated handle.There are kinks in the basket sheath located at 59 cm from the distal tip of the basket sheath and again at 87 cm, 88.5 cm, and 110 cm from the distal tip of the basket sheath.Device b was returned with the handle in the open position.The basket formation is retracted inside the basket sheath.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 2.3 cm in length.Functional testing noted the handle does not actuate the basket formation.Visual examination notes kinks in the basket sheath located at 16.3 cm from the distal tip of the basket sheath and again at 87.5 cm, 88 cm, and 110.5 cm from distal tip of basket sheath.The basket sheath is severed at the distal end of the support sheath.The exposed coil appears offset.The severed proximal end of the basket sheath has a frayed appearance [as though tension was applied].A review of the device history record for lot number 8869630 showed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed no other complaints associated with lot 8869630.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.One device had damage to the basket sheath at the distal end of the orange support sheath, the other device had damage to the support sheath near the handle.The observed damage would have prevented the devices from functioning during use.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The cause for the observed sheath damage could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received (b)(6) 2019.They were able to complete the procedure successfully using the two devices they had the issue with.No impact to the patient.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8363299
Report Number1820334-2019-00487
Device Sequence Number1959176
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)210508(10)8869630
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberG46027
Device Catalogue NumberNCT4-017115
Device Lot Number8869630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1